Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 1:55 AM EDT for Dade County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 1:55 AM EDT (05:55 UTC)
- Expired
- Aug 1, 2021, 2:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
856
WWUS82 KFFC 010555
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021
GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...
At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga Valley, New England, Morganville and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:18 AM EDT, 37 minutes earlier.
Area forecast discussion, Aug 1, 1:18 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 118 AM EDT Sun Aug 1 2021 .PREV DISCUSSION... /Issued 1047 PM EDT Sat Jul 31 2021/ UPDATE... Showers and thunderstorms have come to an end across the CWA and no other hazards are expected during the overnight hours. some lingering clouds across North/Central GA will gradually move off to the SE. PREV DISCUSSION... /Issued 738 PM EDT Sat Jul 31 2021/ PREV DISCUSSION... /Issued 316 PM EDT Sat Jul 31 2021/ Afternoon Area Forecast Discussion - Heat Advisory in effect through this evening... SHORT TERM /Tonight through Sunday Night/... Heat advisory remains in effect through this evening. Afternoon temperatures have soared into the 90s with heat indices already approaching the 100's near the metro and well into the 105+ range in portions of central Georgia. With the exception of some locations that are impacted by rain and associated cloud cover, expect temps to keep rising for the next hour or two. Healthy cu field is in place across most of the CWA with glaciation noted on cu across western and central GA especially. Have seen a few updrafts manage to break through in various locations, especially near the Columbus and Macon area, so atmosphere is certainly on the cusp of providing some wider afternoon convection. Better instability is noted along the I-20 corridor to points south with widespread 2500+ J/kg of 100mb MLCAPE analyzed, though little in the way of effective shear. This is likely where most afternoon convection will be concentrated, so have continued to place highest PoPs over central Georgia. This is also in agreement with CAMs. For tomorrow, going to hold off on issuing another heat advisory, leaving the decision to our overnight shift. Decided to lean heavily on the short term guidance for temperatures and PoPs, and as a result, this brings our temperatures down below advisory criteria across the CWA. The short term models have been handling temperatures a lot better than some of the blends which include other guidance, likely as a by-product of better handling of afternoon mixing and better representation of afternoon convection, and this will play an even larger role tomorrow as convection is expected to be a bit more widespread. For PoPs, did decide to lower PoPs in parts of NE GA compared to output as most recent CAM runs seem much less excited about the prospects of convection there compared to other parts of the state. Otherwise, likely PoPs are in place across most of the rest of the CWA thanks in part to a strong shortwave embedded in broader east coast trough that will swing through and give our mostly stalled front today a little bit of a shove into the area. Lusk LONG TERM /Monday through Saturday/... Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker && .AVIATION... 06Z Update... Made some tweaks to the forecast. Blow off from thunderstorms up north may help delay convection initiation today. Have moved back VCSH/prob groups to a few hours later in the afternoon. Winds will remain on the west side. Only cig/vsby restrictions anticipated are in tsra. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 92 71 86 68 / 50 50 40 50 Atlanta 91 72 87 68 / 60 60 50 50 Blairsville 79 62 81 61 / 70 50 30 30 Cartersville 88 69 86 66 / 60 50 30 30 Columbus 95 74 89 71 / 70 60 70 60 Gainesville 87 69 86 68 / 60 50 40 40 Macon 95 74 90 71 / 70 60 80 70 Rome 88 69 87 66 / 60 50 30 20 Peachtree City 92 72 87 68 / 60 60 50 50 Vidalia 94 74 89 72 / 70 60 90 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 4 AM EDT early this morning for the following zones: Catoosa...Dade...Walker...Whitfield. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 12:40 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1240 AM EDT Sun Aug 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1240 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch has been issued for portions of far NW Georgia until 4AM EDT. Scattered thunderstorms will have the potential to become strong to severe with heavy rain, gusty winds and frequent lightning as the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A Heat Advisory may be needed for portions of east-central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 31, 8:06 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Sat Jul 31 2021
GAZ086-108>113-010030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Wilcox GA-Montgomery GA-
Dodge GA-
806 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...SOUTHEASTERN WILCOX...MONTGOMERY AND SOUTHERN
DODGE COUNTIES UNTIL 830 PM EDT...
At 806 PM EDT...a line of strong thunderstorms was along a line
extending from near Oak Park to near Antioch Church...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Oak Park, Ailey, Rhine, Scotland, Higgston,
Santa Claus, Alston, Jacksonville, Towns and Ohoopee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8314 3185 8318 3185 8348 3188 8351
3238 8223 3235 8225 3217 8218 3202 8223
3196 8242 3196 8257 3193 8259 3192 8268
3184 8279 3178 8300
TIME...MOT...LOC 0006Z 298DEG 9KT 3229 8225 3188 8336
WIND...40MPHSpecial weather statement, Jul 31, 8:30 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Sat Jul 31 2021
GAZ110>113-010100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
830 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN WHEELER...
TELFAIR AND MONTGOMERY COUNTIES UNTIL 900 PM EDT...
At 830 PM EDT...a line of strong thunderstorms was along a line
extending from near Ponderosa to near China Hill...and moving south
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Ailey, Scotland, Higgston, Santa Claus,
Alston, Jacksonville, Towns, Ohoopee, Horse Creek Wma and New Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8314 3189 8320 3203 8306 3230 8236
3229 8228 3232 8224 3232 8223 3217 8218
3191 8223 3194 8228 3194 8238 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3192 8268 3178 8286 3178 8300
TIME...MOT...LOC 0030Z 340DEG 14KT 3223 8223 3184 8312
WIND...40MPHSpecial weather statement, Aug 1, 1:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021
GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...
At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga Valley, New England, Morganville and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:06 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 min |
| Jul 31, 8:30 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 30 min |
| Aug 1, 2:19 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 26 min |
| Aug 1, 2:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Aug 1, 3:24 AM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 51 min |
| Aug 1, 3:29 AM EDT | Heat Advisory | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more | 17 hr |
| Aug 1, 4:16 AM EDT | Special Weather Statement | FFC | Henry | 29 min |
| Aug 1, 4:39 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Talbot, Taylor | 51 min |
| Aug 1, 6:30 PM EDT | Special Weather Statement | FFC | Houston, Peach | 45 min |
| Aug 1, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 36 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
| Aug 1, 7:29 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Aug 1, 7:41 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Aug 1, 7:44 PM EDT | Special Weather Statement | FFC | Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.